8 doctors weighed in:
My blood chenistry always shows glucose around 50. Could this be a side effect from taking keppra, (levetiracetam) I don't have diabetes?
8 doctors weighed in

Dr. Michio Abe
Internal Medicine
5 doctors agree
In brief: Yes
It's not very common but hypoglycemia has been reported in less than 1% of the people taking keppra (levetiracetam).

In brief: Yes
It's not very common but hypoglycemia has been reported in less than 1% of the people taking keppra (levetiracetam).
Dr. Michio Abe
Dr. Michio Abe
Thank
Dr. Joseph Woods
Pathology
1 doctor agrees
In brief: Not likely.
Keppra (levetiracetam) is an anti-convuksant, for seizures.
It has side effects, but hypoglycemia does not appear to be one of them. Depending on your age and history, there can be many reasons for hypoglycemia, from tumor (insulinoma), to metabolic deficiency, to postprandial (after eating) in conditions like gastrectomy. It would be wise to see your doctor to pinpoint the cause.

In brief: Not likely.
Keppra (levetiracetam) is an anti-convuksant, for seizures.
It has side effects, but hypoglycemia does not appear to be one of them. Depending on your age and history, there can be many reasons for hypoglycemia, from tumor (insulinoma), to metabolic deficiency, to postprandial (after eating) in conditions like gastrectomy. It would be wise to see your doctor to pinpoint the cause.
Dr. Joseph Woods
Dr. Joseph Woods
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors